MAUDE Adverse Event Report: STRYKER GMBH GUIDE PIN COCR, THREADED TIP OMEGA 3 Ø2.8MMX230MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE PIN COCR, THREADED TIP OMEGA 3 Ø2.8MMX230MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704011S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the nurse open the sterile pack, they found the insect in the sterile pack.They replaced to the new one and continued the procedure.
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since fragments of an insect were returned together with the device.The device inspection revealed the following: the device was returned in the original package.The reported catalog- and lot number can be confirmed based on the original label on the left side.Next to this label is a local label and a local leaflet in a plastic insert visible on the package.Both are additions that were not applied during the manufacturing process and the original shrinking foil was removed to add these additions.The guide pin is still in the sterile blister, on the right side of the blister is a adhesive tape visible.This adhesive tape was applied to show the insect that was in the package.It can be confirmed that there are pieces of an insect attached to this tape, but is not possible to identify what kind of insect it was as only small fragments of it were returned.The blister with the sterile guide pin is not affected by the issue.The foil is still properly attached and there are no fragments of the insect visible in the blister.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The review of the manufacturing process has shown that there are several measurements in place to avoid such an occurrence.The process requires that the boxes are knocked out before the blister is inserted, thereby insects would fall out.There are at different places insect annihilators and insect traps installed at the for the packaging relevant places.These devices are regularly checked and during the checks in the period where the device was manufactured no insects could be detected.These findings speak against a manufacturing related issue.The root cause can afterwards not be defined as it is not possible to say if the insect found a way into the package during transportation, storage or handling after the package did leave the manufacturing site.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GUIDE PIN COCR, THREADED TIP OMEGA 3 Ø2.8MMX230MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13102199
Report Number0008031020-2021-00507
Device Sequence Number3693831
Product Code LXH
UDI-Device Identifier04546540113085
UDI-Public04546540113085
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number704011S
Device Catalogue Number704011S
Device Lot Number23126H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown